JOURNAL BROWSE
Search
Advanced SearchSearch Tips
AN INJECTIVITY THEOREM FOR CASSON-GORDON TYPE REPRESENTATIONS RELATING TO THE CONCORDANCE OF KNOTS AND LINKS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
AN INJECTIVITY THEOREM FOR CASSON-GORDON TYPE REPRESENTATIONS RELATING TO THE CONCORDANCE OF KNOTS AND LINKS
Friedl, Stefan; Powell, Mark;
  PDF(new window)
 Abstract
In the study of homology cobordisms, knot concordance and link concordance, the following technical problem arises frequently: let be a group and let M N be a homomorphism between projective -modules such that is injective; for which other right -modules V is the induced map also injective? Our main theorem gives a new criterion which combines and generalizes many previous results.
 Keywords
knot concordance;link concordance;p groups;injectivity theorem;
 Language
English
 Cited by
1.
Whitney towers, gropes and Casson–Gordon style invariants of links, Algebraic & Geometric Topology, 2015, 15, 3, 1813  crossref(new windwow)
2.
Links not concordant to the Hopf link, Mathematical Proceedings of the Cambridge Philosophical Society, 2014, 156, 03, 425  crossref(new windwow)
 References
1.
M. Aschbacher, Finite Group Theory, Cambridge University Press, 1993.

2.
A. Casson and C. M. Gordon, Cobordism of classical knots, A la Recherche de la Topolo- gie Perdue, Progr. Math. 62, 181-199, Birkhauser Boston, 1986.

3.
J. C. Cha, Link concordance, homology cobordism, and Hirzebruch-type defects from iterated p-covers, J. Eur. Math. Soc. 12 (2010), no. 3, 555-610.

4.
J. C. Cha and S. Friedl, Twisted torsion invariants and link concordance, To appear in Forum Mathematicum, Preprint: http://arxiv.org/abs/1001.0926, 2010.

5.
J. C. Cha and K. H. Ko, Signature invariants of links from irregular covers and non- abelian covers, Math. Proc. Cambridge Philos. Soc. 127 (1999), no. 1, 67-81. crossref(new window)

6.
J. C. Cha and K. H. Ko, Signature invariants of covering links, Trans. Amer. Math. Soc. 358 (2006), no. 8, 3399-3412. crossref(new window)

7.
J. C. Cha and K. E. Orr, L(2)-signatures, homology localization and amenable groups, To appear in Communications on Pure and Applied Math., Preprint: arXiv:09103.3700, 2009.

8.
T. D. Cochran, K. E. Orr, and P. Teichner, Knot concordance, Whitney towers and L(2) signatures, Ann. of Math. (2) 157 (2003), no. 2, 433-519.

9.
S. Friedl, Eta invariants as sliceness obstructions and their relation to Casson-Gordon invariants, Algebr. Geom. Topol. 4 (2004), 893-934. crossref(new window)

10.
S. Friedl, Link concordance, boundary link concordance and eta-invariants, Math. Proc. Cambridge Philos. Soc. 138 (2005), no. 3, 437-460. crossref(new window)

11.
S. Friedl and M. Powell, Links not concordant to the Hopf link, Preprint, 2011.

12.
S. Friedl and S. Vidussi, A survey of twisted Alexander polynomials, The Mathematics of Knots: Theory and Application (Contributions in Mathematical and Computational Sciences), editors: Markus Banagl and Denis Vogel (2010), 45-94.

13.
P. Hall, On the Finiteness of certain solvable groups, Proc. London Math. Soc. 3 (1959), no. 9, 595-622.

14.
C. Herald, P. Kirk, and C. Livingston, Metabelian representations, twisted Alexander polynomials, knot slicing, and mutation, Mathematische Zeitschrift 265 (2010), no. 4, 925-949. crossref(new window)

15.
S. Lang, Algebra, Graduate Texts in Mathematics, 211. Springer-Verlag, New York, 2002.

16.
C. F. Letsche, An obstruction to slicing knots using the eta invariant, Math. Proc. Cambridge Philos. Soc. 128 (2000), no. 2, 301-319. crossref(new window)

17.
J. Levine, Link invariants via the eta invariant, Comment. Math. Helv. 69 (1994), no. 1, 82-119. crossref(new window)

18.
L. Smolinsky, Invariants of link cobordism, Proceedings of the 1987 Georgia Topology Conference (Athens, GA, 1987). Topology Appl. 32 (1989), no. 2, 161-168.

19.
J. Stallings, Homology and central series of groups, J. Algebra 2 (1965), 170-181. crossref(new window)

20.
R. Strebel, Homological methods applied to the derived series of groups, Comment. Math. Helv. 49 (1974), 302-332.